Rocky Mountain Journal of Mathematics

Invariant sets for QMF functions

Adam Jonsson

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

A quadrature mirror filter (QMF) function can be considered as the transition function for a Markov process on the unit interval. The QMF functions that generate scaling functions for multiresolution analyses are then distinguished by properties of their invariant sets. By characterizing these sets, we answer in the affirmative a question raised by Gundy.

Article information

Source
Rocky Mountain J. Math., Volume 48, Number 8 (2018), 2559-2571.

Dates
First available in Project Euclid: 30 December 2018

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1546138821

Digital Object Identifier
doi:10.1216/RMJ-2018-48-8-2559

Mathematical Reviews number (MathSciNet)
MR3894993

Zentralblatt MATH identifier
06999274

Subjects
Primary: 37B10: Symbolic dynamics [See also 37Cxx, 37Dxx] 37C70: Attractors and repellers, topological structure 42C40: Wavelets and other special systems

Keywords
Scaling functions Markov processes invariant sets

Citation

Jonsson, Adam. Invariant sets for QMF functions. Rocky Mountain J. Math. 48 (2018), no. 8, 2559--2571. doi:10.1216/RMJ-2018-48-8-2559. https://projecteuclid.org/euclid.rmjm/1546138821


Export citation

References

  • L.H.Y. Chen, A short note on the conditional Borel-Cantelli lemma, Ann. Probab. 6 (1978), 699–700.
  • A. Cohen, Ondelettes, analyses multirésolutions et filtres miroirs en quadrature, Ann. Inst. Poincare 7 (1990), 439–459.
  • J.-P. Conze and A. Raugi, Fonctions harmoniques pour un opérateur de transition et applications, Bull. Soc. Math. France 118 (1990), 273–310.
  • I. Daubechies, Orthonormal bases of compactly supported wavelets, Comm. Pure Appl. Math. 41 (1988), 909–996.
  • V. Dobrić, R.F. Gundy and P. Hitczenko, Characterizations of orthonormal scale functions: a probabilistic approach, J. Geom. Anal. 10 (2000), 417–434.
  • R.F. Gundy, Low-pass filters, martingales, and multiresolution analyses, Appl. Comp. Harmon. Anal. 9 (2000), 204–219.
  • ––––, Probability, ergodic theory, and low-pass filters, in Topics in harmonic analysis and ergodic theory, Contemp. Math. 444 (2007), 53–87.
  • ––––, Tilings, scaling functions, and a Markov process, Not. Amer. Math. Soc. 57 (2010), 1094–1104.
  • R.F. Gundy and A.L. Jonsson, Scaling functions on $\mathbb{R}^2$ for dilations of determinant $\pm2$, Appl. Comp. Harmon. Anal. 29 (2010), 49–62.
  • E. Hernández and G. Weiss, A first course on wavelets, Stud. Adv. Math., CRC Press, Boca Raton, FL, 1996.
  • A.L. Jonsson, On $g$-functions for countable state subshifts, Arch. Math. 109 (2017), 373–381.
  • M. Keane, Strongly mixing $g$-measures, Invent. Math. 16 (1972), 309–324.
  • W. Krieger, On $g$-functions for subshifts, in Dynamics & stochastics, IMS Lect. Notes Mono. 48 (2006), 306–316.
  • W.M. Lawton, Tight frames of compactly supported affine wavelets, J. Math. Phys. 31 (1990), 1898–1901.
  • D. Lind and B. Marcus, An introduction to symbolic dynamics and coding, Cambridge University Press, Cambridge, 1995.
  • M. Papadakis, H. Šikić and G. Weiss, The characterization of low pass filters and some basic properties of wavelets, scaling functions and related concepts, J. Fourier Anal. Appl. 5 (1999), 495–521.